Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 244, NWS Mobile, AL

August 3, 2021

NWS Mobile, AL issued this special marine warning at Aug 3, 2021, 6:33 AM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 6:33 AM CDT (11:33 UTC)
Expired
Aug 3, 2021, 8:00 AM CDT
In force
87 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WHUS54 KMOB 031133
SMWMOB
GMZ650-670-031300-
/O.NEW.KMOB.MA.W.0244.210803T1133Z-210803T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
633 AM CDT Tue Aug 3 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
  Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

* Until 800 AM CDT.

* At 632 AM CDT, a strong thunderstorm capable of producing
  waterspouts was located 18 nm south of Perdido Pass. The strong
  thunderstorm was nearly stationary.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* The strong thunderstorm will remain over mainly open waters.

LAT...LON 3007 8768 3019 8722 3001 8718 2987 8717
      2986 8750
TIME...MOT...LOC 1132Z 252DEG 3KT 2998 8744 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$
1 follow-up statement
623 
FZUS74 KMOB 031258
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
758 AM CDT Tue Aug 3 2021

GMZ650-670-031307-
/O.EXP.KMOB.MA.W.0244.000000T0000Z-210803T1300Z/
758 AM CDT Tue Aug 3 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 800 AM CDT...

The affected areas were... 
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

The thunderstorm has weakened thus the special marine warning will 
be allowed to expire.

LAT...LON 3007 8768 3019 8722 3001 8718 2987 8717
      2986 8750
TIME...MOT...LOC 1257Z 252DEG 3KT 3000 8736 

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 3, 4:30 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 3, 4:30 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
430 AM CDT Tue Aug 3 2021

.NEAR TERM UPDATE /Now Through Wednesday/...An upper trof over the
eastern CONUS remains generally in place through the period and
promotes a deep layer northerly flow which gradually ushers somewhat
drier deep layer air into the region. A weak frontal boundary/surface
trof meanders from the marine area to coastal portions of the
forecast area during the period, tending to be over the marine
area during the night and early morning hours, then drifting into
or near the immediate coastal areas each afternoon. With the
drying trend in deep layer moisture, precipitable water values
over the southern portion of the area will see values of 2.0- 2.2
inches today drop to 1.5-1.8 inches on Wednesday, mainly along and
south of I-65. Further inland, precipitable water values today of
1.5-2.0 inches drop to 1.2-1.5 inches on Wednesday, generally
north of I-65. A series of shortwaves continue to move across the
area within the base of the upper trof, which along with the weak
boundary/surface trof and distribution of deep layer moisture will
favor the highest pops over the marine area and coastal counties
with lower pops further inland. For today will have categorical
pops over the coastal counties tapering to chance further inland,
then with the decreasing trend in deep layer moisture, for
Wednesday will have chance to good chance pops along and south of
I-65 tapering to dry conditions further to the north. May see some
locally heavy rain and a nuisance type flooding potential near
the coast today, but otherwise rainfall amounts don't look to be
sufficient to cause flooding concerns. A strong storm or two may
be possible near the coast as well. Highs today will be in the mid
to upper 80s, then highs on Wednesday will be in the upper 80s to
around 90. Lows tonight range from the upper 60s well inland to
the mid 70s at the immediate coast. A low risk of rip currents is
expected through Wednesday afternoon. /29

&&

.SHORT TERM /Wednesday night Through Thursday night/...The broad
longwave trough that has been over the forecast area and much of
the eastern CONUS begins to lift northeast on Thursday as weak mid
level ridging over the western Atlantic attempts to extend into
the eastern Gulf (although a secondary upper level trough later in
the extended prohibits this ridge from fully building into the
area). Down at the surface, a weak quasi-stationary boundary
continues to linger along the coast through the period. Deep
layer moisture remains in place along and ahead of the boundary
while much drier air fills in behind it. Since the boundary hovers
along the coast, much of the drier air will encompass the forecast
area with precipitable water values generally around 1.3 to 1.7
inches through the period. Isolated to scattered showers and
storms are therefore expected to develop mainly along and south
of I-10 as well as over the Gulf waters as this is where the
moisture remains abundant and instability is sufficient (due to
lift from the surface boundary). Not expecting organized severe
weather with this type of synoptic pattern although an isolated
strong storm or two cannot be ruled out. Lows on Wednesday and
Thursday nights will be in the upper 60s to lower 70s inland and
mid to upper 70s along the coast. Highs on Thursday reach into the
upper 80s to lower 90s. /14

&&

.EXTENDED TERM /Friday Through Monday/...The quasi-stationary
surface front should still be lingering across the region at the
beginning of the extended term period, but will likely begin to
lift back north across the area during the day on Friday into
Friday evening as it begins to feel the affects of another sharp
upper trough initially over the Plains states that moves into the
lower Mississippi River valley region by Friday night. This upper
trough will then move east across our area Saturday through
Sunday, but also flattening and become more less amplified by
Sunday. Still, with the surface boundary becoming remaining nearly
stationary over the interior southeast state through the period,
and with the upper trough, expect atmospheric moisture to increase
once again with PWAT's returning to the 1.8 to 2.0 inch range.
With the low level focus, weak shortwave energy aloft, and the
increased moisture, expect to see scattered showers and
thunderstorms across the area (generally 30-50 percent PoPs each
day), with the higher PoPs primarily over the southern and
southeastern portions of the forecast area. The precipitation
pattern will be the normal, summertime diurnal pattern. Daytime
high temperatures will generally be in the upper 80s and lower 90s
while overnight low temperatures will range from the lower 70s
over most of the interior zones to the mid and upper 70s closer to
and along the coast. /12

&&

.MARINE...Small craft will need to exercise caution this morning
over the 20-60 nm portion of the marine area. No other impacts are
expected aside from higher winds and seas near storms. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      85  70  90  72  92  73  90  74 /  80  40  40  20  40  30  60  40
Pensacola   86  73  89  75  90  77  89  77 /  80  50  50  40  50  40  60  40
Destin      86  75  88  77  86  77  86  78 /  80  50  50  50  60  40  70  40
Evergreen   87  69  89  72  91  73  90  73 /  70  30  40  20  40  20  50  30
Waynesboro  85  66  89  67  90  69  89  70 /  50  20  20  10  20  10  40  20
Camden      87  67  89  69  90  71  90  72 /  50  20  20  10  30  10  40  20
Crestview   85  70  90  72  90  73  88  73 /  80  50  50  40  40  40  60  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:27 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa2 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.